TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Eating Disorders If you or someone close to you is struggling with an eating disorder, reach out here to ask questions or to receive support for recovery.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
JonahIzPotato Offline
I am... ME.
Average Joe
***
 
JonahIzPotato's Avatar
 
Name: Jonah
Age: 24
Gender: Transgender male, but mostly just male
Location: United States

Posts: 180
Blog Entries: 2
Join Date: January 15th 2010

Transgender hormones + ED - December 29th 2012, 03:59 AM

I don't know where to put this post because it requires someone to have extensive knowledge in two completely unrelated fields
But basically my question is that I'm trans, and I've been on hormones (testosterone) for around a year and half, and I've had an ED-type-thing since around the beginning of the summer. My testosterone dosage had been very stable for a very long time, which means I was getting the right amount and my body was reacting in the correct way. Recently, I started having issues with production of estrogen, and we had to screw around with my dosages in order to try to make things work again. Just today, I read somewhere that EDs may have an effect on hormone [testosterone/estrogen] levels because the body can't deal with the stuff or whatever. And I understand that that's a comment about cisgender people .... my question is: is it possible that my eating issue has something to do with the screwed up levels?


My name is Jonah and I don't post things very often
   
  (#2 (permalink)) Old
Coffee. Offline
Condom Queen
TeenHelp Addict
************
 
Coffee.'s Avatar
 
Name: Traci
Age: 26
Gender: she/her/hers
Location: North Carolina

Posts: 8,147
Blog Entries: 639
Join Date: October 29th 2009

Re: Transgender hormones + ED - December 29th 2012, 04:13 AM

Hey Jonah,

To answer simply, yes. Eating disorders can really wreck the hormonal systems. Are you currently.in treatment for your eating disorder? If not, I'd highly.recommend you start as it is specifically important that you keep.in good health during your transition.

Good luck!


I said to the sun, "Tell me about the big bang"
& the sun said “it hurts to become."
Andrea Gibson, "I Sing The Body Electric; Especially When My Power Is Out"
  Send a message via MSN to Coffee.  
  (#3 (permalink)) Old
JonahIzPotato Offline
I am... ME.
Average Joe
***
 
JonahIzPotato's Avatar
 
Name: Jonah
Age: 24
Gender: Transgender male, but mostly just male
Location: United States

Posts: 180
Blog Entries: 2
Join Date: January 15th 2010

Re: Transgender hormones + ED - December 29th 2012, 04:21 AM

I mean the question was because I guess it screws up the PRODUCTION of hormones, but I'm already artificially putting them in, so does it also screw with processing them even though they are there...?


My name is Jonah and I don't post things very often
   
Closed Thread

Bookmarks

Tags
hormones, transgender

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.